Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 37, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 15, 2008, 2:18 AM CDT for Angelina County, Nacogdoches County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2008, 2:18 AM CDT (07:18 UTC)
- Expired
- May 15, 2008, 5:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Angelina County, TX, Nacogdoches County, TX
The radar
The Shreveport radar (KSHV), 147 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 2:20 AM CDT | FLASH FLOOD | Nacogdoches, TX | N. ST. AND UNIVERSITY ST. FLOODED. |
| May 15, 2:24 AM CDT | HEAVY RAIN 1.99 | Lufkin, TX | OCCURRED IN 1 HR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 150718
FFWSHV
TXC005-347-151015-
/O.NEW.KSHV.FF.W.0037.080515T0718Z-080515T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
218 AM CDT THU MAY 15 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN ANGELINA COUNTY IN EASTERN TEXAS...
THIS INCLUDES THE CITIES OF...LUFKIN...DIBOLL...
NACOGDOCHES COUNTY IN EASTERN TEXAS...
THIS INCLUDES THE CITY OF NACOGDOCHES...
* UNTIL 515 AM CDT
* AT 213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WODEN...
MELROSE AND MARTINSVILLE
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.
LAT...LON 3121 9487 3123 9487 3126 9488 3183 9468
3170 9442 3150 9432 3108 9461 3107 9465
TIME...MOT...LOC 0718Z 180DEG 0KT 3148 9470
$$1 follow-up statement
000
WGUS74 KSHV 150739
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
237 AM CDT THU MAY 15 2008
TXC005-347-151015-
/O.CON.KSHV.FF.W.0037.000000T0000Z-080515T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NACOGDOCHES TX-ANGELINA TX-
237 AM CDT THU MAY 15 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR
WESTERN ANGELINA AND NACOGDOCHES COUNTIES...
AT 233 AM CDT...THE LOCAL NEWS MEDIA REPORTED FLASH FLOODING FROM
THUNDERSTORMS OVER THE WARNED AREA. KLTV REPORTED THAT NORTH STREET
AND UNIVERSITY STREET IN NACODOCHES WERE FLOODED...AND KTRE REPORTED
2 INCHES OF RAINFALL IN ONE HOUR AT THE STUDIO.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WODEN...
NACOGDOCHES...MELROSE AND MARTINSVILLE
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT THURSDAY MORNING
FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND NORTHEASTERN
TEXAS.
LAT...LON 3121 9487 3123 9487 3126 9488 3183 9468
3170 9442 3150 9432 3108 9461 3107 9465
TIME...MOT...LOC 0737Z 180DEG 0KT 3148 9470
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 15, 1:29 AM CDT, 49 minutes earlier.
Area forecast discussion, May 15, 1:29 AM CDT, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
129 AM CDT THU MAY 15 2008
.DISCUSSION...
QUICK UPDATE JUST SENT TO ADD TOR WATCH 324 FOR ALL BUT MCCURTAIN AND
FRANKLIN COUNTIES TIL 15Z. ALSO ADDED SVR AND MENTION OF HEAVY
RAINFALL...WHILE RAISING POPS TO CATEGORICAL FOR ALL OF E TX/WRN
LA...WITH WICKED BOW ECHO ACCELERATING E ACROSS NE TX ATTM. GONNA BE A
LONG NITE.
UPDATE ALREADY OUT.
15
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 76 57 78 57 / 50 20 10 10
MLU 80 57 75 54 / 60 30 10 10
DEQ 71 49 76 54 / 40 10 10 10
TXK 74 52 76 56 / 50 20 10 10
ELD 74 53 76 55 / 50 20 10 10
TYR 76 55 78 56 / 50 10 10 10
GGG 76 54 78 56 / 50 10 10 10
LFK 82 59 79 55 / 60 30 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE RIVER...
MILLER...NEVADA...SEVIER...AND UNION AR.
LA...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE SOTO...
GRANT...JACKSON...LA SALLE...LINCOLN...NATCHITOCHES...OUACHITA...
RED RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED RIVER...
RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...SMITH...TITUS...
UPSHUR...AND WOOD.
&&
15Hazardous weather outlook, May 14, 12:00 PM CDT, 14 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED MAY 14 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-151100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT WED MAY 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA... SOUTHWEST ARKANSAS...NORTHEAST TEXAS AND NORTH LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... WIDESPREAD SHOWERS AND THUNDERSTORMS...COULD BRING A FEW INCHES OF ADDITIONAL RAIN ACROSS THE FOUR STATE AREA TODAY AND TONIGHT. ALTHOUGH THIS MUCH ADDITIONAL PRECIPITATION COULD BRING SOME FLOODING PROBLEMS TO AREAS WHICH HAVE NOT ALREADY RECEIVED HEAVY RAINFALL LAST NIGHT...THOSE AREAS THAT DID RECEIVE EXTREMELY HEAVY RAINFALL LAST NIGHT WILL LIKELY EXPERIENCE RENEWED SERIOUS FLOODING PROBLEMS. THE BIGGEST AREA OF CONCERN WILL BE THE SHREVEPORT AND BOSSIER CITY METRO AREA... ALTHOUGH THE GENERAL INTERSTATE 20 CORRIDOR OF BOTH NORTH LOUISIANA AND NORTHEAST TEXAS...WILL BE EXPERIENCING A HIGH POTENTIAL FOR SIGNIFICANT FLOODING. IN ADDITION TO THE FLOODING ISSUES... THERE IS A SLIGHT RISK OF LARGE HAIL AND GUSTY WINDS WITH ISOLATED TORNADOES A POSSIBILITY AS WELL...MAINLY FOR THE INTERSTATE 20 CORRIDOR...SOUTHWARD. ONGOING ROTATING THUNDERSTORMS...MOVING ACROSS THE EAST TEXAS LAKES AREA...IMPLY AN ENHANCED SEVERE WEATHER THREAT FOR THAT REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ONGOING THUNDERSTORM ACTIVITY WITH LOCALLY HEAVY RAINFALL WILL CONTINUE ACROSS THE FOUR STATE AREA EARLY THURSDAY MORNING AS THE UPPER LOW AND COLD FRONT MOVE VERY SLOWLY EASTWARD ACROSS THE AREA. THE THREAT FOR FLOODING WILL CONTINUE THROUGH AT LEAST THURSDAY MORNING UNTIL THE COLD FRONT ENDS THE POTENTIAL FOR HEAVY RAINFALL. PLEASE STAY TUNED FOR LATER FORECASTS AND STATEMENTS CONCERNING THIS POTENTIALLY HAZARDOUS WEATHER EVENT. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT. VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 8:43 PM CDT | River Flood Warning | SHV | Gregg, Rusk | 4 days |
| May 14, 8:43 PM CDT | River Flood Warning | SHV | Gregg, Harrison, Panola, Rusk | 4 days |
| May 14, 8:43 PM CDT | River Flood Warning | SHV | Gregg | 59 hr |
| May 14, 8:54 PM CDT | River Flood Warning | SHV | Bowie, Cass, Morris | 8 days |
| May 14, 8:54 PM CDT | River Flood Warning | SHV | Franklin, Morris, Titus | 6 days |
| May 15, 12:49 AM CDT | Tornado Warning | SHV | Franklin, Wood | 26 min |
| May 15, 1:16 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Franklin, Gregg, Harrison, Marion and 4 more | 29 min |
| May 15, 1:49 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches | 41 min |
| May 15, 2:30 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Sabine, San Augustine, Shelby | 45 min |
| May 15, 3:15 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 45 min |
| May 15, 8:28 AM CDT | River Flood Warning | SHV | Smith, Wood | 22 hr |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.